Illinois, 2007Blizzard and Winter Storm in Illinois, February 12 to 13, 2007
February 12 to 13, 2007 · NWS ILX · 27 events in 27 counties and zones
One of the most significant snowstorms in nearly a decade struck central Illinois on February 13, producing blizzard conditions in many locations. |The extended period of snow produced impressive accumulations across parts of central Illinois, particularly along the I-72 corridor where between 10 and 15 inches was common.
Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
One of the most significant snowstorms in nearly a decade struck central Illinois on February 13, producing blizzard conditions in many locations. Snow began falling during the late evening hours of February 12 and did not come to an end until 24 hours later.|The extended period of snow produced impressive accumulations across parts of central Illinois, particularly along the I-72 corridor where between 10 and 15 inches was common. Further north and south, snow totals gradually tapered downward.|In addition to the heavy snowfall, strong northerly winds gusting from 35 to 45 mph created blizzard conditions. Visibilities were reduced to less than a quarter of a mile at times in falling and/or blowing snow. Many locations reported snow drifts ranging from 3 to 6 feet, prompting the closure of several area roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Feb 12, 9:55 PM CST, 5 minutes earlier.
Area forecast discussion, Feb 12, 9:55 PM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
955 PM CST MON FEB 12 2007
...MAJOR WINTER STORM MOVING INTO CENTRAL ILLINOIS TONIGHT AND TUESDAY...
.DISCUSSION...
FORECAST PRETTY MUCH ON TRACK TONIGHT FOR ARRIVAL OF MAJOR WINTER
STORM THAT CONTINUES THROUGH TUE EVENING ACROSS CENTRAL IL. MINOR
ADJUSTMENTS TO THE GRIDS AND FORECAST FOR ARRIVAL OF SNOW AND ADDED
BLOWING AND DRIFTING SNOW DEVELOPING NORTH OVERNIGHT. SNOW AS FAR
NORTH AS A HAVANA TO LINCOLN TO CHAMPAIGN TO PARIS LINE AND
SPREADING NE WITH 1.7 INCHES OF SNOW ALREADY AT SPRINGFIELD. RAIN
SOUTH OF I-70 WITH MIXTURE OF FREEZING RAIN...SLEET AND SNOW BETWEEN
I-70 AND I-72. KEPT WINTER WEATHER ADVISORY GOING THROUGH TUE ACROSS
SE 6 COUNTIES AND WINTER STORM WARNING THROUGH MIDNIGHT TUE NIGHT
ACROSS CENTRAL IL.
03Z/9 PM SURFACE MAP SHOWS 1003 MB LOW PRESSURE JUST WEST OF FORT
WORTH TX WITH A FRONTAL BOUNDARY DRAPED FROM THIS LOW IN NORTH TX
ACROSS CENTRAL AR/TN WHILE A LOW PRESSURE TROF WAS NEAR I-70 IN
IN/IL INTO CENTRAL MO. VERY STRONG 1046 MB ARCTIC HIGH PRESSURE WAS
OVER ALBERTA AND SASKETCHEWAN. RADAR MOSAIC AND GROUND TRUTH REPORTS
SHOW SNOW AS FAR NORTH AS A HAVANA TO LINCOLN TO CHAMPAIGN TO PARIS
LINE. RAIN SOUTH OF I-70 WITH FREEZING RAIN...SLEET AND SNOW SOUTH
OF I-72 TO I-70. NE WINDS SLOWLY COOLING TEMPS WITH THE FREEZING
LINE ALONG I-72. TEMPS RANGE FROM AROUND 30F FROM GALESBURG AND
BLOOMINGTON NORTH TO NEAR 35F FROM EFFINGHAM AND LAWRENCEVILLE
SOUTH. TIGHTENING PRESSURE GRADIENT CAUSING NE WINDS TO INCREASE TO
20 TO 30 MPH NORTH OF LINCOLN ALREADY. ALOFT A VIGOROUS 555 DM 500
MB LOW PRESSURE WAS OVER SW OK.
ALL INGREDIENTS COMING TOGETHER FOR A MAJOR WINTER STORM ACROSS
CENTRAL IL THROUGH TUE EVENING WHICH NAM/WRF MODEL WAS BEST
VERIFYING WITH TIMING AND PRECIPITATION TYPE FROM LAST NIGHTS RUN.
RUC AND WRF TAKE LOW PRESSURE NE TO NORTHERN AR BY DAWN TUE THEN WRF
BRING LOW PRESSURE INTO WESTERN KY/TN TUE AFTERNOON. THIS TRACK
CONTINUES TO BE SLOWER AND A BIT FURTHER SOUTH THAN YESTERDAYS RUNS.
RUC IS A FEW HOURS QUICKER THAN WRF WITH ARRIVING OF SNOW TONIGHT
AND VERIFYING BEST SO FAR THIS EVENING. RUC HAS SNOW OVERSPREADING
NE AREAS THROUGH 06Z/MIDNIGHT. FREEZING LINE NEAR I-72 GRADUALLY
DROPS SOUTH INTO SE IL ALONG HIGHWAY 50 FROM FLORA TO LAWRENCEVILLE
BY 12Z/6 AM. SO RAIN THERE WILL MIX WITH OR CHANGE TO FREEZING
RAIN...SLEET AND POSSIBLY SNOW. KEPT WINTER WEATHER ADVISORY GOING
THROUGH TUE OVER SOUTHERN SIX COUNTIES SOUTH OF I-70 WITH ICE
ACCUMULATIONS LESS THAN A QUARTER INCH...SLEET ACCUMULUATIONS LESS
THAN A HALF INCH AND 2 TO 4 INCHES OF SNOW TUE. FREEZING RAIN...
SLEET AND SNOW BETWEEN I-70 AND I-72 WILL CHANGE TO ALL SNOW THROUGH
MIDNIGHT. SNOW ACCUMULATIONS BY 12Z/6 AM NORTH OF I-70 WILL RANGE
FROM 3 TO 5 INCHES WITH BLOWING AND DRIFTING SNOW DEVELOPING
ESPECIALLY NORTH OF I-72 AS NE WINDS INCREASE TO 20 TO 30 MPH ACROSS
CENTRAL IL DURING OVENRIGHT. SLOWER MOVEMENT OF WINTER STORM KEEPS
SNOW GOING ACROSS CENTRAL IL THROUGH TUE AND DIMININISHING FROM THE
WEST TUE EVENING. TOTAL STORM ACCUMULATIONS OF 6 TO 12 INCHES NORTH
OF I-70 WITH EAST CENTRAL IL POTENTIALLY GETTING LOCALLY MORE. NE
WINDS 20 TO 30 MPH AND GUSTING IN THE 30S WILL OCCUR TUE CAUSING
CONSIDERABLE BLOWING AND DRIFTING SNOW. NE WINDS STAY BLUSTERING
INTO TUE NIGHT AND TURN NORTH AS LOW PRESSURE MOVES INTO WV LATE TUE
NIGHT.
&&
.PREV DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED
OVER THE TEXAS PANHANDLE...WITH A WARM FRONT EXTENDING EAST
NORTHEAST INTO CENTRAL ILLINOIS. ALOFT...VIGOROUS SHORT WAVE WAS
ALSO PUSHING INTO THE VICINITY OF THE TEXAS PANHANDLE. MAIN FORECAST
CONCERN IS...OBVIOUSLY...THE IMPENDING WINTER STORM AND ITS
ASSOCIATED PRECIPITATION TYPES/AMOUNTS THROUGH TUESDAY.
12Z MODELS IN GOOD OVERALL AGREEMENT WITH MOST FEATURES. SOME
DIFFERENCES PERSIST IN THE IMPORTANT MESOSCALE FORCING FEATURES...
AND I TENDED TO BLEND THE NAM/GFS SOLUTIONS.
SHORT TERM...TONIGHT THROUGH WEDNESDAY...
TONIGHT THROUGH TUESDAY NIGHT...
FORCING THROUGH THE EVENT WILL BE IMPRESSIVE. STRONG ISENTROPIC
ASCENT IS ONGOING AND WILL INCREASE TONIGHT ACROSS REGION AS SYSTEM
BEGINS TO LIFT TOWARD THE OHIO VALLEY. AT THE SAME TIME...
STRONG/DEEP FRONTOGENETICAL FORCING WILL DEVELOP IN RESPONSE TO A
COUPLED JET STRUCTURE MOVING OVERHEAD. WEAKER MID LEVEL STABILITY IS
EXPECTED WORK WITH THIS FRONTOGENETICAL FORCING TO PRODUCE SOME
BANDED SNOW AND POTENTIALLY INTENSE SNOWFALL RATES. THE MOST FAVORED
LOCATION FOR BANDED SNOW AT THIS TIME APPEARS TO BE ALONG THE I-72
CORRIDOR...MAINLY EAST OF SPRINGFIELD. THE FORCING WILL SHIFT
PRIMARILY TO EASTERN ILLINOIS BY TUESDAY AFTERNOON AND INDIANA BY
TUESDAY EVENING BRINGING THE FALLING SNOW TO A GRADUAL END.
MOISTURE IS ALSO MORE THAN AMPLE FOR HEAVY PRECIPITATION. AVERAGE
PRECIPITABLE WATER VALUES WILL AVERAGE FROM ONE HALF TO ONE INCH
DURING THE EVENT. MIXING RATIOS WILL AVERAGE 4 TO 6 G/KG DURING THE
PERIOD OF BEST ISENTROPIC ASCENT...WHICH WOULD SUPPORT 8 TO 12
INCHES OF SNOW ALONE IF THE ISENTROPIC LIFT LASTED FOR 12 HOURS (IT
DOES OVER MUCH OF EASTERN ILLINOIS). HOWEVER...RAIN AND OR A MIX
WILL KEEP SNOW TOTALS QUITE A BIT LOWER OVER SOUTHEAST ILLINOIS.
LOWER AMOUNTS ARE ALSO LIKELY AS YOU GO NORTHWEST OF THE ILLINOIS
RIVER...FURTHER AWAY FROM THE STORM TRACK.
TEMPERATURE PROFILES SUPPORT SNOW FOR MOST LOCALES SUPPORT SNOW
THROUGHOUT THE EVENT. MOST LOCATIONS THAT ARE EXPECTING SNOW SHOULD
HAVE A DEEP ISOTHERMAL LAYER IN THE -5C TO -10C RANGE...WHICH SHOULD
HELP PRODUCE LARGE SNOW FLAKES THROUGH AGGREGATION. AN ELEVATED WARM
LAYER IS EXPECTED TO PUSH AS FAR NORTH AS A SHELBY TO EDGAR COUNTY
LINE...AND HAVE ADDED MIXED PRECIPITATION IN THIS AREA. SOUTH OF
I-70...WHERE THE WARMEST TEMPERATURES ARE EXPECTED ALOFT ARE
EXPECTED...SURFACE TEMPERATURES ABOVE FREEZING WILL KEEP THE
SIGNIFICANT ICING THREAT TO A MINIMUM.
WINDS WILL BECOME A FACTOR TUESDAY INTO TUESDAY NIGHT. SUSTAINED
WINDS OF 20 TO 30 MPH...WITH SOME GUSTS OVER 30 MPH...WILL CAUSE
CONSIDERABLE BLOWING AND DRIFTING SNOW. WHITEOUT CONDITIONS ARE NOT
OUT OF THE QUESTION AS WELL.
IN SUMMARY...STRONG FORCING...ABUNDANT MOISTURE...AND FAVORABLE
THERMAL PROFILES WILL COMBINE TO PRODUCE HEAVY SNOW ACROSS MUCH OF
CENTRAL ILLINOIS. THE HEAVIEST SNOW TOTALS ARE LIKELY ALONG THE I-72
CORRIDOR...WITH AMOUNTS TAPERING AS YOU GO NORTHWEST (FURTHER FROM
STORM TRACK) AND SOUTHEAST (TOWARD AREAS WHERE MIXING WILL TAKE
PLACE). WINDS WILL BLOW THE SNOW AROUND TUESDAY INTO TUESDAY NIGHT
AND CONTRIBUTE TO DIFFICULT TRAVEL CONDITIONS. EXISTING HEADLINES
HAVE THIS SCENARIO WELL COVERED AND WILL LEAVE THEM AS IS.
WEDNESDAY...QUIET WEATHER WILL RETURN. HOWEVER...ARCTIC HIGH
PRESSURE AND FRESH SNOW PACK WILL DROP TEMPERATURES TO WELL BELOW
NORMAL LEVELS ONCE AGAIN.
LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
CONTINUED THE SAME TREND AS PREVIOUS FORECAST. UPPER LEVEL NORTHWEST
FLOW CONTINUES OVER REGION THROUGHOUT THE PERIOD. SURFACE HIGH
PRESSURE TO AFFECT AREA THURSDAY THROUGH FRIDAY. LIKE PREVIOUS
FORECAST COLDER TEMPERATURES DUE TO EXPECTED SNOWPACK. THERE IS A
UPPER LEVEL CLIPPER SYSTEM THAT MOVES THROUGH THE MID MISSISSIPPI
VALLEY REGION ON FRIDAY NIGHT TO SATURDAY. PRECIPITATION ASSOCIATED
WITH THIS SYSTEM SHOULD VERY WEAK AND SO WILL HOLD ON MENTION AT
THIS TYPE DUE TO LIMITED MOISTURE. DID MODIFY SURFACE WINDS SLIGHTLY
AS THE SYSTEM MOVES THROUGH.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING IN EFFECT FROM 00Z TUESDAY TO 06Z WEDNESDAY
FOR SCOTT MORGAN SANGAMON CHRISTIAN MACON SHELBY MOULTRIE DOUGLAS
EDGAR COLES CUMBERLAND CLARK KNOX STARK MARSHALL FULTON PEORIA
WOODFORD SCHUYLER MASON TAZEWELL MCLEAN CASS MENARD LOGAN DEWITT
PIATT CHAMPAIGN AND VERMILION COUNTIES.
WINTER WEATHER ADVISORY IN EFFECT FROM 00Z TUESDAY TO 00Z WEDNESDAY
FOR EFFINGHAM JASPER CRAWFORD CLAY RICHLAND AND LAWRENCE COUNTIES.
&&
SHORT TERM...HUETTL/BAK
LONG TERM...GOETSCH
Hazardous weather outlook, Feb 12, 4:05 PM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
405 PM CST MON FEB 12 2007
ILZ027>031-036-037-040-041-131200-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
405 PM CST MON FEB 12 2007
...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TUESDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
A STORM SYSTEM OVER NORTHERN TEXAS WILL PUSH NORTHEAST TOWARDS
THE OHIO VALLEY BRINGING WITH IT THE THREAT FOR HEAVY SNOW DURING
THE OVERNIGHT HOURS. EXPECT SNOW TO MOVE INTO THE AREA BETWEEN 9
PM AND MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE STORM SYSTEM WILL PUSH TO OUR SOUTH AND EAST ON TUESDAY WHILE
CONTINUING TO PRODUCE PERIODS OF HEAVY SNOW ALONG WITH INCREASING
NORTHEAST WINDS. WINDS OF 20 TO 30 MPH...WITH OCCASIONAL HIGHER
GUSTS...WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH
NEAR WHITEOUT CONDITIONS AT TIMES. THE SNOW WILL TAPER OFF TO
FLURRIES AND WINDS WILL ONLY GRADUALLY DIMINISH TUESDAY NIGHT WITH
BLOWING AND DRIFTING SNOW CONTINUING THROUGH THE LATE EVENING
HOURS. STORM TOTAL SNOWFALL IS EXPECTED TO RANGE FROM 5 TO 8
INCHES ALONG AND NORTHWEST OF THE ILLINOIS RIVER VALLEY. EXPECT
LESSER AMOUNTS TO THE NORTHWEST... AND HIGHER AMOUNTS FARTHER
EAST.
ONCE THE STORM DEPARTS...ANOTHER SURGE OF ARCTIC AIR WILL FILTER
SOUTH INTO THE MIDWEST FOR THE REST OF THE WEEK. MORNING TEMPERATURES
ON THURSDAY MAY BE WELL BELOW ZERO IN MANY AREAS WITH WIND CHILL
READINGS IN THE 10 TO 20 BELOW ZERO RANGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER
SNOWFALL REPORTS WOULD BE APPRECIATED LATE TONIGHT THROUGH TUESDAY.
ILZ038-042>057-061>063-131200-
CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-
EDGAR-LOGAN-MACON-MCLEAN-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-
SCOTT-SHELBY-VERMILION-
405 PM CST MON FEB 12 2007
...WINTER STORM WARNING IN EFFECT UNTIL MIDNIGHT CST TUESDAY
NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
A STORM SYSTEM OVER NORTHERN TEXAS WILL PUSH NORTHEAST TOWARDS
THE OHIO VALLEY BRINGING WITH IT THE THREAT FOR HEAVY SNOW DURING
THE OVERNIGHT HOURS. EXPECT PRECIPITATION TO MOVE INTO THE AREA
BETWEEN 9 PM AND MIDNIGHT... BEGINNING AS A MIX OF RAIN...
SLEET... AND SNOW... CHANGING TO ALL SNOW BY MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE STORM SYSTEM WILL PUSH TO OUR SOUTH AND EAST ON TUESDAY
CONTINUING TO PRODUCE PERIODS OF HEAVY SNOW ALONG WITH INCREASING
NORTHEAST WINDS. WINDS OF 20 TO 30 MPH...WITH OCCASIONAL HIGHER
GUSTS...WILL PRODUCE CONSIDERABLE BLOWING AND DRIFTING SNOW WITH
NEAR WHITEOUT CONDITIONS AT TIMES. THE SNOW WILL TAPER OFF TO
FLURRIES AND WINDS WILL ONLY GRADUALLY DIMINISH TUESDAY NIGHT WITH
BLOWING AND DRIFTING SNOW CONTINUING THROUGH THE LATE EVENING
HOURS. STORM TOTAL SNOWFALL WILL RANGE FROM 8 TO 12 INCHES...
ESPECIALLY ALONG THE I-72 CORRIDOR FROM SPRINGFIELD TO DANVILLE...
WITH LOCAL HIGHER AMOUNTS EAST OF INTERSTATE 57.
ONCE THE STORM DEPARTS...ANOTHER SURGE OF ARCTIC AIR WILL FILTER
SOUTH INTO THE MIDWEST FOR THE REST OF THE WEEK. MORNING TEMPERATURES
ON THURSDAY MAY BE WELL BELOW ZERO IN MANY AREAS WITH WIND CHILL
READINGS IN THE 10 TO 20 BELOW ZERO RANGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER
SNOWFALL REPORTS WOULD BE APPRECIATED LATE TONIGHT THROUGH TUESDAY.
ILZ066>068-071>073-131200-
CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
405 PM CST MON FEB 12 2007
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...TONIGHT
LIGHT RAIN WILL MOVE INTO THE AREA EARLY THIS EVENING... MIXING
WITH SLEET AND SNOW AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
PRECIPITATION WILL CHANGE OVER TO SNOW DURING THE MORNING HOURS.
THE STORM SYSTEM WILL PUSH TO OUR SOUTH AND EAST ON TUESDAY
CONTINUING TO PRODUCE PERIODS OF SNOW ALONG WITH INCREASING
NORTHEAST WINDS. WINDS OF 20 TO 30 MPH...WITH OCCASIONAL HIGHER
GUSTS...WILL PRODUCE BLOWING AND DRIFTING SNOW AT TIMES. THE SNOW
WILL TAPER OFF TO FLURRIES AND WINDS WILL ONLY GRADUALLY DIMINISH
TUESDAY NIGHT WITH BLOWING AND DRIFTING SNOW CONTINUING THROUGH
THE LATE EVENING HOURS. STORM TOTAL SNOWFALL WILL RANGE FROM 2 TO
4 INCHES WITH LOCAL HIGHER AMOUNTS AS YOU HEAD NORTH OF INTERSTATE
70.
ONCE THE STORM DEPARTS...ANOTHER SURGE OF ARCTIC AIR WILL FILTER
SOUTH INTO THE MIDWEST FOR THE REST OF THE WEEK. MORNING TEMPERATURES
ON THURSDAY MAY BE APPROACHING ZERO IN MANY AREAS WITH WIND CHILL
READINGS IN THE 5 TO 15 BELOW ZERO RANGE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...HOWEVER
SNOWFALL REPORTS WOULD BE APPRECIATED DURING THE DAY TUESDAY.
HARDIMAN
In the hours before
Local storm report, Feb 12, 9:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
940 PM CST MON FEB 12 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM SNOW SPRINGFIELD 39.78N 89.64W
02/12/2007 M1.3 INCH SANGAMON IL CO-OP OBSERVER
FROM OFFICIAL OBSERVER IN SPRINGFIELD.
0935 PM SNOW LOVINGTON 39.71N 88.63W
02/12/2007 M1.0 INCH MOULTRIE IL TRAINED SPOTTER
&&
SCHAFFERWinter Storm, Schuyler
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Schuyler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Snowfall totals averaged 7 to 9 inches. Significant blowing and drifting snow also occurred.
Winter Storm, Shelby
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Shelby forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.391, -88.805 (the zone’s center; the record gives no point)
Snowfall totals averaged 6 inches. Significant blowing and drifting snow also occurred.
Winter Storm, Coles
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Coles forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.520, -88.222 (the zone’s center; the record gives no point)
Snowfall totals averaged 4 to 10 inches. Significant blowing and drifting snow also occurred.
Winter Storm, Edgar
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Edgar forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.679, -87.746 (the zone’s center; the record gives no point)
Snowfall totals averaged 4 to 10 inches. Significant blowing and drifting snow also occurred.
Blizzard, Champaign
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Champaign forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Snowfall totals averaged 8 to 14 inches. Blizzard conditions were also reported.
Blizzard, Christian
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Christian forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.546, -89.277 (the zone’s center; the record gives no point)
Snowfall totals averaged 5 to 9 inches. Blizzard conditions were also reported.
Blizzard, Douglas
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Douglas forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.770, -88.217 (the zone’s center; the record gives no point)
Snowfall totals averaged 10 to 13 inches. Blizzard conditions were also reported.
Blizzard, Macon
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Macon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Snowfall totals averaged 8 to 12 inches. Blizzard conditions were also reported.
Blizzard, Menard
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Menard forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Snowfall totals averaged 9 to 12 inches. Blizzard conditions were also reported.
Blizzard, Morgan
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Morgan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
Snowfall totals averaged 8 to 12 inches. Blizzard conditions were also reported.
Blizzard, Moultrie
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Moultrie forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.642, -88.619 (the zone’s center; the record gives no point)
Snowfall totals averaged 4 to 10 inches. Blizzard conditions were also reported.
Blizzard, Piatt
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Piatt forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
Snowfall totals averaged 10 to 12 inches. Blizzard conditions were also reported.
Blizzard, Sangamon
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Sangamon forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Snowfall totals averaged 9 to 15 inches. Blizzard conditions were also reported.
Blizzard, Scott
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Scott forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
Snowfall totals averaged 8 to 12 inches. Blizzard conditions were also reported.
Blizzard, Cass
- When
- February 12, 10:00 PM CST to February 13, 10:00 PM CST
- Where
- Cass forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Snowfall totals averaged 9 to 13 inches. Blizzard conditions were also reported.
Winter Storm, Fulton
- When
- February 13, 12:00 AM CST to 10:00 PM CST
- Where
- Fulton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Snowfall totals averaged 7 to 12 inches. Significant blowing and drifting snow also occurred.
Blizzard, De Witt
- When
- February 13, 12:00 AM CST to 10:00 PM CST
- Where
- De Witt forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Snowfall totals averaged 10 to 13 inches. Blizzard conditions were also reported.
Blizzard, Logan
- When
- February 13, 12:00 AM CST to 10:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Snowfall totals averaged 10 to 13 inches. Blizzard conditions were also reported.
Blizzard, Mason
- When
- February 13, 12:00 AM CST to 10:00 PM CST
- Where
- Mason forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Snowfall totals averaged 8 to 12 inches. Blizzard conditions were also reported.
Blizzard, Vermilion
- When
- February 13, 12:00 AM CST to 10:00 PM CST
- Where
- Vermilion forecast zone
- Deaths
- 0 direct, 2 indirect
- Reported by
- Trained Spotter
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
Snowfall totals averaged 8 to 17 inches. Blizzard conditions were also reported.
Winter Storm, Knox
- When
- February 13, 1:00 AM CST to 10:00 PM CST
- Where
- Knox forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Snowfall totals averaged 5 to 7 inches. Significant blowing and drifting snow also occurred.
Winter Storm, Peoria
- When
- February 13, 1:00 AM CST to 10:00 PM CST
- Where
- Peoria forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Snowfall totals averaged 6 to 8 inches. Significant blowing and drifting snow also occurred.
Blizzard, McLean
- When
- February 13, 1:00 AM CST to 10:00 PM CST
- Where
- McLean forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Snowfall totals averaged 8 to 13 inches. Blizzard conditions were also reported.
Blizzard, Tazewell
- When
- February 13, 1:00 AM CST to 10:00 PM CST
- Where
- Tazewell forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Snowfall totals averaged 6 to 9 inches. Blizzard conditions were also reported.
Blizzard, Woodford
- When
- February 13, 1:00 AM CST to 10:00 PM CST
- Where
- Woodford forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Snowfall totals averaged 7 to 9 inches. Blizzard conditions were also reported.
Winter Storm, Stark
- When
- February 13, 8:00 AM CST to 10:00 PM CST
- Where
- Stark forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Snowfall totals averaged 3 to 8 inches. Significant blowing and drifting snow also occurred.
Winter Storm, Marshall
- When
- February 13, 8:00 AM CST to 10:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Snowfall totals averaged 3 to 8 inches. Significant blowing and drifting snow also occurred.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Strong Wind in Virginia, February 12 to 14, 20071 death · 1 injured · 24 events
- Winter Storm and Winter Weather in Nebraska, February 12 to 13, 20071 death · 1 injured · 5 events
- Flash Flooding and Hail in Texas, February 12, 2007$77,000 · 1 in hail · 8 events
- Winter Storm in Indiana, February 12 to 14, 2007$15,000 · 34 events
- Winter Storm and Winter Weather in Kansas, February 12 to 13, 200723 events
- Winter Weather in South Dakota, February 12 to 13, 200722 events
- Winter Storm and Winter Weather in Iowa, February 12 to 13, 200721 events
- Winter Storm in Iowa, February 12 to 13, 200717 events
- Winter Storm and Winter Weather in Maryland, February 12 to 14, 200715 events
- Winter Storm and Winter Weather in Illinois, February 12 to 13, 200713 events
- Winter Storm and Winter Weather in Kansas, February 12 to 13, 200710 events
- Avalanche in Nevada, February 12, 20071 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 14897, 14898, 14899, 14900, 14902, 14903, 14905, 14907, 14910, 14911, 14912, 14913, 14914, 14915, 14919, 14896, 14904, 14906, 14908, 14917, 14892, 14895, 14909, 14916, 14918, 14893, 14894.